Texas, 2020Damaging Wind in Texas, June 4, 2020
June 4, 2020 · NWS SJT · 1 event in 1 county or zone
A small intense line of thunderstorms embedded in northwest flow aloft moved into Haskell and produced a 60 mph wind gust at the Texas Tech West Texas Mesonet located near Haskell.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small intense line of thunderstorms embedded in northwest flow aloft moved into Haskell and produced a 60 mph wind gust at the Texas Tech West Texas Mesonet located near Haskell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 4, 5:20 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 5:20 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
620 PM CDT Thu Jun 4 2020
.AVIATION...
/00Z TAFS/
Expect mainly VFR for the next 24 hours. However, a few hours of
MVFR ceilings are likely at most of the terminals Friday morning.
The winds will be south at around 10 knots.
21
&&
.PREV DISCUSSION... /issued 235 PM CDT Thu Jun 4 2020/
SHORT TERM...
(Tonight and Friday)
An upper level ridge is currently centered to our west, over the
western half of New Mexico and western Colorado. Our northern
counties will have a chance of thunderstorms late this evening and
tonight, primarily between 9 PM and 1 AM. Carrying chance PoPs in
the far northern Big Country, with slight chance extending as far
south as a Roby-Anson-Albany line. A weak impulse will move around
the northeastern periphery of the upper level ridge and enter the
Texas Panhandle later this afternoon. With the arrival of this
disturbance coincident with peak heating, thunderstorms are expected
to develop late this afternoon across the Texas Panhandle.
Indications are for thunderstorms to organized into a band (possibly
a mesoscale convective system) and to move south-southeast into our
far northern counties before dissipating. Have some uncertainty at
this time on how far south the band of thunderstorms will last
before dissipating. At this point, think the dissipation will be
north of the I-20 corridor. With moderate instability and sufficient
vertical shear, will have a conditional risk of strong wind gusts
and hail with the band of storms.
Low cloud development is expected toward morning over the southern
third of our area, with expansion north into some of the Concho
Valley and Heartland by 7-8 AM Friday. The low cloud field should
break up by late morning or midday at the latest.
The upper level ridge will edge a bit farther east into our area on
Friday. A warm and humid night is in store, with early Friday
morning lows expected to be in the upper 60s to lower 70s. Highs
Friday afternoon should be a couple of degrees warmer than today,
and are expected to range from the lower to mid 90s in our
southeastern counties, to the upper 90s across the northern Big
Country and parts of the Concho Valley.
LONG TERM...
(Friday Night through Wednesday)
Upper level ridging over the region Friday night through the
middle of next week should result in dry and hot weather. There
will be a period of temporary weakening of the ridge Sunday
through Monday as Tropical Depression (and likely to become a
Tropical Storm) Cristobal moves up into east Texas/Louisiana.
However, no rain is expected in our region from this system.
With the upper ridge, southerly low level flow, a strengthening
850 mb thermal ridge and mostly sunny skies, expect highs Saturday
and Sunday in the mid to upper 90s, upper 90s to low 100s Monday,
low to mid 100s Tuesday, and upper 90s to low 100s Wednesday. It
should be noted however, that the temperature forecast for Tuesday
is low confidence, due to the timing of a weak cold front which
should move through the region. Latest 00Z GFS shows the front
moving down by late Tuesday morning, which would result in
slightly lower highs Tuesday in the mid to upper 90s, while the
00Z ECMWF has the front arriving later in the day, with
temperatures reaching around the 103-109 degree range before the
front moves in. It will be hot, regardless.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 71 97 71 96 / 10 0 0 0
San Angelo 70 99 70 98 / 0 0 0 0
Junction 70 94 69 94 / 0 0 0 0
Brownwood 70 95 69 96 / 5 0 0 0
Sweetwater 71 97 71 96 / 10 0 0 0
Ozona 71 95 69 94 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 4, 1:37 PM CST, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
237 PM CDT Thu Jun 4 2020
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-051945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
237 PM CDT Thu Jun 4 2020
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
A few strong to severe thunderstorms will be possible late this
evening and tonight across some of the Big Country, mainly north
of a line from Roby to Anson to Albany. Damaging winds and hail
are the main concerns, along with dangerous lightning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Temperatures will continue to heat up across the area through the
weekend, with afternoon readings above 103 degrees in some areas
by early next week. This intense heat will be a growing concern
for next Monday, and possibly on Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 7:05 PM CST, 45 minutes before
Special Weather Statement
National Weather Service San Angelo TX
805 PM CDT Thu Jun 4 2020
TXZ098-050145-
Haskell TX-
805 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL COUNTY UNTIL 845 PM
CDT...
At 804 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of O'brien, or 11 miles west of Knox City, moving
southeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
O'brien around 810 PM CDT.
Rochester around 815 PM CDT.
Rule around 825 PM CDT.
Haskell around 835 PM CDT.
Stamford and Paint Creek around 845 PM CDT.
Other locations impacted by this storm include Jud and Us-
380 Near The Haskell-Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3335 9954 3318 9947 3311 9947 3296 9991
3296 9997 3302 9999 3339 9999 3340 9966
TIME...MOT...LOC 0104Z 326DEG 37KT 3339 10001Thunderstorm Wind, Haskell
- When
- June 4, 7:50 PM CST to 7:51 PM CST
- Where
- Haskell County, 1.35 mi ESE of Haskell
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.160, -99.730
Texas Tech West Texas Mesonet at Haskell reported this thunderstorm wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, June 4, 20201 death · 1 event
- Flash Flood and Hail in Pennsylvania, June 4, 2020$163,000 · 1.5 in hail · 54 events
- Hail and Damaging Winds in Minnesota, June 4, 2020$758,000 · 65 kt wind · 12 events
- Hail and Damaging Winds in Iowa, June 4 to 5, 2020$179,000 · 2.5 in hail · 19 events
- Hail and Damaging Winds in Oklahoma, June 4, 2020$51,000 · 1 in hail · 44 events
- Damaging Winds in Virginia, June 4, 2020$111,000 · 60 kt wind · 21 events
- Hail and Damaging Winds in Texas, June 4, 2020$108,000 · 1.75 in hail · 5 events
- Flood and Hail in Ohio, June 4, 2020$36,000 · 2 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 4, 2020$52,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Iowa, June 4 to 5, 2020$5,000 · 1.75 in hail · 47 events
- Damaging Winds in Ohio, June 4, 2020$60,000 · 50 kt wind · 7 events
- Tornadoes and Hail in Tennessee, June 4, 2020$65,000 · EF0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 901424.